Alert archive / Michigan / Beach Hazards Statements in 2025

Beach Hazards Statement 3, NWS Grand Rapids, MI

June 2, 20254 counties in Michigan

NWS Grand Rapids, MI issued this beach hazards statement at Jun 2, 2025, 3:58 AM EDT for 4 counties in Michigan. It took effect at Jun 3, 2025, 4:00 AM EDT. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Jun 2, 2025, 3:58 AM EDT (07:58 UTC)
In effect from
Jun 3, 2025, 4:00 AM EDT
Expired
Jun 4, 2025, 8:00 AM EDT
In force
28 hr
Issued by
NWS Grand Rapids, MI

Counties Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI

The radar

The Grand Rapids radar (KGRR), 87 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2025-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2025-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2390 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

396 
WHUS43 KGRR 020758
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
358 AM EDT Mon Jun 2 2025

MIZ037-043-050-056-021600-
/O.NEW.KGRR.BH.S.0003.250603T0800Z-250604T1200Z/
Mason-Oceana-Muskegon-Ottawa-
358 AM EDT Mon Jun 2 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon and Ottawa counties.

* WHEN...From late tonight through Wednesday morning.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...Water temperatures are also in the mid to
  upper 40s and can cause hypothermia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
7 follow-up statements
318 
WHUS43 KGRR 022004
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
404 PM EDT Mon Jun 2 2025

MIZ037-043-050-056-030830-
/O.CON.KGRR.BH.S.0003.250603T0800Z-250604T1200Z/
Mason-Oceana-Muskegon-Ottawa-
404 PM EDT Mon Jun 2 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 AM EDT
TUESDAY THROUGH WEDNESDAY MORNING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon and Ottawa counties.

* WHEN...From 4 AM EDT Tuesday through Wednesday morning.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...Water temperatures are also in the mid to
  upper 40s and can cause hypothermia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
497 
WHUS43 KGRR 030259
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
1059 PM EDT Mon Jun 2 2025

MIZ037-043-050-056-031100-
/O.CON.KGRR.BH.S.0003.250603T0800Z-250604T1200Z/
Mason-Oceana-Muskegon-Ottawa-
1059 PM EDT Mon Jun 2 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 AM EDT
TUESDAY THROUGH WEDNESDAY MORNING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon and Ottawa counties.

* WHEN...From 4 AM EDT Tuesday through Wednesday morning.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...Strong southerly winds of 15 to 30 mph will
  develop on Tuesday which will create both dangerous waves and
  currents on Lake Michigan. Areas from Holland northward up the
  shore will see the most dangerous conditions. Beaches that will
  be particularly dangerous on Tuesday will be Grand Haven State 
  Park and Pere Marquette Park in Muskegon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
933 
WHUS43 KGRR 030741
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
341 AM EDT Tue Jun 3 2025

MIZ037-043-050-056-031545-
/O.CON.KGRR.BH.S.0003.250603T0800Z-250604T1200Z/
Mason-Oceana-Muskegon-Ottawa-
341 AM EDT Tue Jun 3 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon and Ottawa counties.

* WHEN...Through Wednesday morning.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...Strong southerly winds of 15 to 30 mph will
  develop on Tuesday which will create both dangerous waves and
  currents on Lake Michigan. Areas from Holland northward up the
  shore will see the most dangerous conditions. Beaches that will
  be particularly dangerous on Tuesday will be Grand Haven State
  Park and Pere Marquette Park in Muskegon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
398 
WHUS43 KGRR 031936
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
336 PM EDT Tue Jun 3 2025

MIZ037-043-050-056-040345-
/O.CON.KGRR.BH.S.0003.000000T0000Z-250604T1200Z/
Mason-Oceana-Muskegon-Ottawa-
336 PM EDT Tue Jun 3 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon and Ottawa counties.

* WHEN...Through Wednesday morning.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...Strong southerly winds of 15 to 30 mph
  today which will create dangerous waves and currents on Lake 
  Michigan. Areas from Holland northward up the shore will see the
  most dangerous conditions. Beaches that will be particularly 
  dangerous on Tuesday will be Grand Haven State Park and Pere 
  Marquette Park in Muskegon..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$

Thomas
272 
WHUS43 KGRR 040247
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
1047 PM EDT Tue Jun 3 2025

MIZ037-043-050-056-041100-
/O.CON.KGRR.BH.S.0003.000000T0000Z-250604T1200Z/
Mason-Oceana-Muskegon-Ottawa-
1047 PM EDT Tue Jun 3 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon and Ottawa counties.

* WHEN...Until 8 AM EDT Wednesday.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...Dangerous waves and currents remain a
  possibility through the night as southwest winds of 15 to 25 
  mph continue. Waves of 3 to 5 feet are expected tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
630 
WHUS43 KGRR 040736
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
336 AM EDT Wed Jun 4 2025

MIZ037-043-050-056-041200-
/O.CON.KGRR.BH.S.0003.000000T0000Z-250604T1200Z/
Mason-Oceana-Muskegon-Ottawa-
336 AM EDT Wed Jun 4 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon and Ottawa counties.

* WHEN...Until 8 AM EDT this morning.

* IMPACTS...Strong currents can pull swimmers into deeper water
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
711 
WHUS43 KGRR 041157
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
757 AM EDT Wed Jun 4 2025

MIZ037-043-050-056-041300-
/O.EXP.KGRR.BH.S.0003.000000T0000Z-250604T1200Z/
Mason-Oceana-Muskegon-Ottawa-
757 AM EDT Wed Jun 4 2025

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 AM EDT THIS MORNING...

High waves causing hazardous swim conditions will continue to
decrease. A moderate swim risk is still expected today at Lake
Michigan beaches.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 2, 1:39 AM EDT, 2 hours 19 minutes earlier. Its key messages:

  • Potentially Wet Week
Area forecast discussion, Jun 2, 1:39 AM EDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
139 AM EDT Mon Jun 2 2025

.KEY MESSAGES...

- Potentially Wet Week

&&

.DISCUSSION...
Issued at 317 PM EDT Sun Jun 1 2025

The upper trough and sfc high move east overnight, but residual
cool and dry airmass remains in place and there could be scattered
frost again in the normally colder spots that got close to
freezing last night.

Warm advection begins Monday morning and heights rise into
Tuesday with temperatures and humidity on the increase. An
advancing western CONUS trough and sfc cold front will be the
focus for convection moving into the northwest forecast area
Tuesday evening with current SPC and WPC Marginal Risk for severe
convection and excessive rainfall, respectively. Still looking at
potential 35 to 40 knots of deep layer shear and PWATs 1.5 to 2
inches for Tuesday night.

There is a consensus that the front will slow down and stall
just east and south of Lower Michigan on Wednesday as upper
ridging persists across the SE CONUS. Then a wave moves along the
front on Thursday/Friday potentially bringing more rain, although
confidence is low on whether this will remain to the south or
track over Michigan.

&&

.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 139 AM EDT Mon Jun 2 2025

The forecast remains on track from the previous discussion. VFR
conditions are expected with light and variable winds into Monday
morning. Winds then become southwesterly during the day with gusts
around 15 knots. The smoke layer is expected to continue overhead
and may lower below 10000 feet. Still monitoring the potential
for smoke to mix down to the surface, but confidence remains low
on any visibility reductions.

&&

.MARINE...
Issued at 317 PM EDT Sun Jun 1 2025

South winds will increase and waves will build during Monday and a
SCA will be needed for Monday night into Tuesday. Some fog can be
expected by Tuesday as warm and humid air moves over the cold
waters.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...None.

&&

DISCUSSION...Ostuno
AVIATION...RAH
MARINE...Ostuno

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 3:59 AM EDTSmall Craft AdvisoryGRR52 hr

Nearby

Beach Hazards Statements in Michigan, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.